Thunderstorm Wind, Kingfisher
- When
- August 26, 2:30 PM CST
- Where
- Kingfisher County, 4 mi ESE of Hennessey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 36.083, -97.833
16 thunderstorm wind, 5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 26, 1:47 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT SAT AUG 26 2006
.DISCUSSION...
ISOLATED THUNDERSTORMS ARE BEGINNING TO POP UP IN A COUPLE AREAS
THIS AFTERNOON. THE FIRST IS IN THE DEEPER MOISTURE FIELD OVER
SOUTH CENTRAL OKLAHOMA... WHERE A MORE EXTENSIVE CU FIELD HAS BEEN
EVIDENT THE PAST FEW HOURS. THE OTHER AREA IS NEAR THE POSSIBLE REMNANTS
OF A WEAK OUTFLOW BOUNDARY. AS FAR AS THE EVOLUTION OF CONVECTION
FOR TONIGHT... BELIEVE WILL SEE A FEW SHOWERS/T-STORMS CONTINUE TO
DEVELOP OVER THE SOUTH CENTRAL AND SOUTHEAST SECTIONS OVER THE
NEXT SEVERAL HOURS WITH THAT ACTIVITY LIKELY DIMINISHING DURING
THE EVENING. MEANWHILE... IT APPEARS THE PRIMARY SURFACE
BOUNDARY... WHICH IS LIKELY THE ACTUAL FRONT... IS BECOMING RE-
ESTABLISHED OVER PORTIONS OF NW AND WESTERN OKLAHOMA. AN EARLIER
OUTFLOW BOUNDARY THAT WAS LOCATED NEAR I-44 WAS LIKELY QUITE
SHALLOW AND HAS BEEN MIXING OUT. WE EXPECT TO SEE ADDITIONAL
DEVELOPMENT ALONG THE OLD FRONT LATER THIS AFTERNOON. WE EXPECT
THIS ACTIVITY TO PERSIST INTO THE OVERNIGHT HOURS AS A MODEST LOW
LEVEL JET DEVELOPS WHILE A WEAK WAVE ROTATES OUT OF THE BASE OF
THE GREAT BASIN UPPER LOW AND LENDS ADDITIONAL SUPPORT. THE
SHOWERS AND THUNDERSTORMS SHOULD SPREAD TO THE EAST... AND PERHAPS
SLIGHTLY SOUTHEAST. ACTIVITY IS EXPECTED TO BE ONGOING SUNDAY
MORNING... LIKELY OVER CENTRAL AND PORTIONS OF WESTERN OKLAHOMA...
WITH THE SUNDAY AFTERNOON AND EVENING DISTRIBUTION OF CONVECTION
BECOMING MORE PROBLEMATIC DUE SINCE IT WILL TEND TO BE DRIVEN BY
LOCATION OF FRONT/BOUNDARIES FROM TONIGHTS ACTIVITY. WE WILL SEE
TEMPS COOL A BIT MORE ON SUNDAY... AN EVEN MORE SO ON MONDAY AS A
STRONGER SURFACE RIDGE BUILDS INTO THE AREA AS THE GREAT BASIN LOW
SHIFTS INTO THE CENTRAL PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 90 69 85 / 70 70 60 40
HOBART OK 73 89 68 85 / 80 70 60 30
WICHITA FALLS TX 75 95 71 89 / 60 60 70 40
GAGE OK 65 83 63 83 / 70 60 30 10
PONCA CITY OK 68 87 68 84 / 70 70 60 40
DURANT OK 77 97 73 89 / 30 50 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 6 AM CDT SUNDAY FOR OKZ021-OKZ022-OKZ023-
OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-
OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
OKZ048-OKZ050-OKZ051-OKZ052.
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
HEAT ADVISORY UNTIL 6 AM CDT SUNDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
02/32HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT AUG 26 2006
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SAT AUG 26 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE EXTENDING FROM CROWELL AND
VERNON TEXAS...TO LAWTON...TO SEMINOLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OF 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 3 PM
THROUGH MIDNIGHT.
DISCUSSION...
AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS SURGED SOUTHWARD
INTO OKLAHOMA THROUGH THE EARLY MORNING. AT MIDDAY THE BOUNDARY HAD
BECOME NEARLY STATIONARY FROM FROM FAR WESTERN NORTH TEXAS
NORTHEASTWARD INTO CENTRAL OKLAHOMA. IN ADDITION A COLD FRONT FROM
THE TEXAS PANHANDLE THROUGH FAR NORTHWEST OKLAHOMA INTO CENTRAL
KANSAS WILL CONTINUE TO MOVE SLOWLY SOUTHWARD. THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON IN THE VICINITY OF
THESE BOUNDARIES. AFTERNOON HEATING WILL RESULT IN MODERATE
INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR A FEW ROTATING
STORMS...WHICH WILL ENHANCE THE HAIL AND WIND DAMAGE THREATS.
THUNDERSTORMS WILL LIKELY BE SCATTERED DURING THE AFTERNOON BEFORE
BECOMING MORE NUMEROUS DURING THE EVENING AND OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES ACROSS THE SOUTHERN HALF OF OKLAHOMA AND ADJACENT
PORTIONS OF NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT THROUGH
TONIGHT. FOR DETAILS...REFER TO THE LATEST HEAT ADVISORY ISSUANCE
FROM THE NORMAN FORECAST OFFICE.
IN ADDITION...LOW HUMIDITIES AND HOT TEMPERATURES WILL HELP TO
CREATE A VERY HIGH FIRE DANGER FOR PARTS OF THE AREA. A RED FLAG
WARNING IS IN EFFECT FOR ALL OF WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MAINLY ACROSS
CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...WHERE
GREATER INSTABILITY WILL EXIST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY AUGUST 27.
06/11/02SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT SAT AUG 26 2006 OKZ018-262015- KINGFISHER OK- 247 PM CDT SAT AUG 26 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF LOYAL AT 247 PM CDT...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.
The Vance AFB radar (KVNX), 78 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
16 thunderstorm wind, 5 hail. Local standard time, as filed.
Several 6 to 8 inch diameter tree limbs were downed.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
Four inch diameter tree limbs were downed.
Wind was measured by the Oklahoma mesonet.
A large tree was snapped.
Wind was measured by the Oklahoma mesonet.
A tree was blown over onto a county road.
A wood shed was blown over. An anchored travel trailer was also blown off its center. Several tree limbs were downed.
Five inch diameter tree limbs were snapped.
Power lines were downed at Highway 152 and Gregory Road.
The roof on the west side of a two story home was severely damaged. Part of the interior of the home was damaged by the rain after the roof was damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530342, 5530343, 5530344, 5530345, 5530346, 5530347, 5530348, 5530349, 5530350, 5530351, 5530352, 5530353, 5530354, 5530355, 5530356, 5530357, 5530419, 5530358, 5530416, 5530417, 5530418.